Well Systemic Lupus Erythematosis is not necessarily caused by a simple blood clot...blood clots cause strokes or deep vein thrombi.
As you are probably aware, Lupus effects only body tissues...not the blood itself. It is an autoimmune disorder in which white blood cells produce antibodies against certain tissues in your body such as the skin, heart, lungs, kidneys, joints, and even the nervous system called autoantibodies.
So to answer your question, no. The blood clot in your jugular vein would not directly be caused by the SLE. The causes of SLE are unknown, but it is likely that UV radiation, viruses, or drugs could be the culprit. Have you been diagnosed with anything besides Lupus (like thrombocytosis) or been taking any medications that induce blood clotting times?
I have never had a blood clot in my jugular vein, although I have had several other blood clots in several other parts of my body and I too have lupus. Each and every one of my clots was caused by my lupus. I have a blood clotting disorder that was caused by my lupus called Antiphospholipid Antibody Syndrome. Have you ever been tested for the Antiphosphipid Antibody? If you have, and it was positive then this very well could be caused by your lupus. If you need some additional support the members of the lupus board are very knowledgeable about the Antiphospholipid Antibody Syndrome and many other things as well. Also feel free to ask to ask me any questions you may have. I really hope you start feeling better soon and wish you the best of luck.
The anticardiolipin antibody is part of the group of Antiphospholipid Antibodies. Antiphospholipid Antibodies are typically known for causing two kinds of problems, irregularities of the blood vessels, and blood clots. There are several different kinds of Antiphospholipid Antibodies, however the two that are most common are the lupus anticoagulant and the anticardiolipin antibody. If these antibodies are present, it means that you have the Antiphospholipid Antibody Syndrome or APS. This is the cause of your blood clot. Blood clots can in some cases be quite painful as they are cutting off major blood flow to certain areas of your body. It is also normal to experience tingling and pins and needles sensations in the areas that are no longer receiving adequate blood flow. I hope this was of some help to you. Feel free to ask as many questions as you like.
I've never heard of hives being associated with blood clots, but I could be mistaken, I am just a patient. I have however heard of hives being fairly commonly associated with lupus. When I was younger before I had my firm diagnosis I used to have horrible reoccurring bouts of hives all the time. Most of them seemed to come out of the blue and I noticed they seemed to be exacerbated by heat and stress. I don't know if this is anything similar to what you may be going through. I really hope you start feeling better soon. Also has your doctor put you on any medicine for the APS?
I think the hives might be comming from stress the meds i'm taking is plaquenil have your neck ever hurt from lupus mines hurt really bad. also do you take plaquenil if so do it make you cramp.have lupus ever attack your muscles
My neck hurts really bad all the time as well. I have bad arthritis and arthralgia and I believe that is the main culprit. I do take plaquenil, it has been my mainstay since my diagnosis and has worked wonders for me. It never gave me any cramps though. It may be something you want to talk to your doctor about. Plaquenil is known to sometimes cause stomach upset but lupus can also cause several different gastrointestinal problems on it's own that cause stomach cramping and upset. I do get muscle pain quite frequently, almost everyday, but I take a slew of medicines to counteract that and my arthritis. Also in regards to the APS there are three treatments most commonly used, aspirin and heparin and warfarin for more severe cases. I would talk to your doctor about if you should be starting at least an aspirin a day regimen.
I'm on warfarin for clotting also i have a thyroid nodule i go into surgery on 5/17/2012 to have the whole thyroid remove have you ever had any problems with your thyroid i'm worried about the outcome.
I'm so glad to hear you're on medicine for the clotting. I have had problems with my thyroid, it has always been back and forth between underactive and overactive over the years. I have never had any nodules before though. I have known a few people who have had nodules removed from their thyroid though and the surgery went very well for them. They recovered fairly quickly and were back to their normal selves before two weeks had passed. They said the first three days after surgery were the worst and most painful but after that it wasnt bad. Everyone that I've known that had nodules removed was having the nodules removed to be tested for cancer, is that what your surgery is for? I'm so sorry you have to go through the surgery and the anticipation of it. I've found with myself anticipating my surgeries has always been worse than my surgeries themselves. But I tend to be a worrier lol. I hope everything goes well and I'll be keeping you in my thoughts and prayers.